Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 36, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at May 25, 2021, 5:21 AM PDT for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at May 25, 2021, 11:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2021, 5:21 AM PDT (12:21 UTC)
- In effect from
- May 25, 2021, 11:00 AM PDT
- Expired
- May 25, 2021, 6:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 0.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1886 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124 WWUS75 KREV 251221 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 521 AM PDT Tue May 25 2021 CAZ072-NVZ002-260100- /O.NEW.KREV.LW.Y.0036.210525T1800Z-210526T0100Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 521 AM PDT Tue May 25 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM PDT THIS EVENING FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 2 to 4 feet. * WHERE...Lake Tahoe. * WHEN...From 11 AM this morning to 6 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
685 WWUS75 KREV 260056 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 556 PM PDT Tue May 25 2021 CAZ072-NVZ002-260200- /O.EXP.KREV.LW.Y.0036.000000T0000Z-210526T0100Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 556 PM PDT Tue May 25 2021 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING FOR LAKE TAHOE... Winds are still breezy on the lake, with gusts up to 25 mph. Choppy conditions may continue for the next few hours, but winds will decrease through the evening. $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 25, 2:35 AM PDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 25, 2:35 AM PDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Reno NV 235 AM PDT Tue May 25 2021 .SYNOPSIS... Temperatures warm through the week, with a few showers possible across northeast California and northwest Nevada today. Typical westerly afternoon breezes are expected each day, except for lighter winds on Wednesday. Showers and thunderstorms are possible this Memorial Day weekend. && .SHORT TERM...through Friday morning... A wavering upper-level pattern continues through the workweek as a couple of short-wave troughs and ridges scoot by the region. This pattern will bring mainly dry conditions and typical afternoon breezes, except for Wednesday as winds lighten. A short-wave trough approaches northeastern CA and northwest NV this morning, which will bring some weak instability and mid-level moisture to these areas this afternoon. A 10-20% chance of showers and even a stray rumble of thunder are possible north of an Imlay- Gerlach-Termo line this afternoon and evening as this short-wave trough lifts to the northeast. The compressed height gradient will also increase breezes out of the west-southwest, with most areas seeing gusts 20-30 mph this afternoon. Just like Monday, the main concern will be rough area lake waters during the late afternoon. On Wednesday, a brief reprieve in afternoon breezes looks to occur as an upper-level ridge moves overhead. Afternoon high temperatures will begin to increase through the weekend into the low 80s for western NV valleys and low 70s for Sierra valleys. Nights will remain seasonably cool with skies remaining partly cloudy. Thursday, another mid-level short-wave trough passes north of the region, increasing afternoon breezes from the west-southwest once again, with areas seeing comparable wind gusts to Tuesday (20-30 mph). The wavering pattern continues into the weekend, which is discussed in more detail below. -Johnston .LONG TERM...Friday into Memorial Day Weekend... * Warmer and drier with 80s for lower valleys and 70s for Sierra locations. * Memorial Day Weekend will be warm, but there will be a risk of showers and thunderstorms. Outdoors plans? Monitor forecast updates closely. Good agreement with simulations for a warming and drying trend for the end of the week into the weekend. Forecasts have trended up with the potential for warmer temperatures through the weekend into next week. Ensemble clusters show high pressure taking hold by Monday and Tuesday with some areas potentially hitting their first 90 degree day this year. For the holiday weekend, temperatures will remain seasonally warm, especially since a weak trough will be across the Sierra and western Nevada. Simulations keep chances for showers and thunderstorms in the Sierra and western Nevada this holiday weekend. The shortwave that sweeps across the region on Saturday afternoon could bring a light band of showers along with it for areas along and south of Interstate 80. This feature isn't looking incredibly dynamic at the moment, but it will keep conditions cooler and could bring light rain to some locations. Sunday the precipitation potential sticks around for areas south of Highway 50, especially in the Sierra. Thunderstorm potential is hard to pin down right now, but with an upper low across the region, I'd say most bets are off with it being clear weather days this holiday weekend. -Edan && .AVIATION... An upper-level short-wave trough briefly brushes by northeastern CA and northwest NV today, bringing increased west-southwest afternoon breezes to much of the region (25-35 kts). Some LLWS is possible through the early afternoon, especially near the Sierra Nevada. Similar to yesterday, showers and even a stray thunderstorm are possible north of an SVE-LOL line during the afternoon and evening. Winds will calm Wednesday, before picking back up each afternoon through the weekend as a couple of upper-level troughs pass near the region. There looks to be an increasing potential for showers and thunderstorms this coming Memorial Day weekend. -Johnston && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.